Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 28, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 1, 2000, 12:56 PM MDT for Fremont County, Madison County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2000, 12:56 PM MDT (18:56 UTC)
- Expired
- Sep 1, 2000, 1:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Fremont County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 135 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.9 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1972 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 011856 SVRPIH IDC043-065-011945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 1256 PM MDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO EXTREME NORTHEASTERN MADISON COUNTY IN EASTERN IDAHO * UNTIL 145 PM MDT * AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF ST. ANTHONY... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DRUMMOND BY 105 PM MDT SQUIRREL BY 115 PM MDT THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY. HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM rWINDOWS. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:30 AM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 1, 9:30 AM MDT, 3 hours 26 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 930 AM MDT FRI SEP 01 2000 ...MOIST SOUTHWEST FLOW THROUGH THE NEXT 36 HOURS... MOST LOCATIONS ACROSS THE CWA RECEIVED MEASURABLE PRECIP OVERNIGHT THROUGH THIS MORNING...AVERAGING BETWEEN A TENTH AND QUARTER INCH. A BROAD SWATH OF SHOWERS AND THUNDERSTORMS EXTENDS FROM IPR TO JUST SOUTH OF SUN...MOVING NORTH AT AROUND 30 MPH. SOME CLEARING ACROSS THE SOUTHERN PORTION OF CWA BUT WILL QUICKLY FILL WITH HEATING. 12Z SOUNDINGS AREA-WIDE AVERAGING 0.70 PW WITH LI/S OF -4 TO -5. EXPECT QPF/S TODAY TO AVERAGE A QUARTER INCH...BUT LOCALLY HIGHER ESPECIALLY MOUNTAINS AND WITH STRONGEST CELLS. MORNING MESOETA INITIALIZED S/WV ENERGY OVER SOUTHWEST IDAHO...MOVING ACROSS CENTRAL MOUNTAINS BETWEEN 18Z AND 00Z. CURRENT ZONES LOOK GOOD WITH HIGH POPS/SHOWERS AND TSTMS. NO UPDATES PLANNED. WAW KSFX WSR-88D...OPERATIONAL...VCP 21. BYI 75/55 72 776 .PIH...NONE. PIH RW 071/052 070/043 072 07776 N
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:42 AM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 33 min |
| Sep 1, 11:48 AM MDT | Severe Thunderstorm Warning | PIH | Butte | 47 min |
| Sep 1, 11:54 AM MDT | Tornado Warning | PIH | Butte, Clark | 31 min |
| Sep 1, 12:18 PM MDT | Severe Thunderstorm Warning | PIH | Madison | 47 min |
| Sep 1, 12:20 PM MDT | Tornado Warning | PIH | Jefferson | 35 min |
| Sep 1, 12:23 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 47 min |
| Sep 1, 12:51 PM MDT | Tornado Warning | PIH | Clark, Jefferson | 34 min |
| Sep 1, 1:20 PM MDT | Tornado Warning | PIH | Clark | 35 min |
| Sep 1, 2:40 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson, Madison | 45 min |
| Sep 1, 2:44 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 31 min |
| Sep 1, 3:02 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 33 min |
| Sep 1, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Lincoln | 49 min |
| Sep 1, 3:28 PM MDT | Severe Thunderstorm Warning | PIH | Power | 32 min |
| Sep 1, 3:31 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 34 min |
| Sep 1, 3:42 PM MDT | Severe Thunderstorm Warning | PIH | Minidoka | 33 min |
| Sep 1, 3:55 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 35 min |
| Sep 1, 4:06 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 34 min |
| Sep 1, 4:17 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 33 min |
| Sep 1, 4:24 PM MDT | Tornado Warning | PIH | Butte | 31 min |
| Sep 1, 4:46 PM MDT | Tornado Warning | PIH | Butte | 34 min |
| Sep 1, 5:06 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 34 min |
| Sep 1, 5:29 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 41 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.